UKMi – What is serotonin syndrome?

 In Clinical Guidelines, Pharmacy Information

The UK Medicines Information service (UKMi) has produced a question & answer summary on the causes and symptoms of serotonin syndrome. Clinical staff should be aware of the symptoms, as early diagnosis and treatment will reduce patient distress, morbidity and mortality. Examples of medicines that can increase risk and the possible mechanisms are provided.

Serotonin syndrome is similar to other conditions, including neuroleptic malignant syndrome and anticholinergic toxicity, so this question & answer summary can be helpful for differential diagnosis.

Symptoms of serotonin syndrome which can affect a person’s mental health are:

  • Agitation
  • Anxiety
  • Disorientation
  • Restlessness
  • Excitement

http://ow.ly/qLNC307TxCU

Recent Posts

Start typing and press Enter to search

substance misuseHospices